MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 LORDOTIC ROD-85MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

DEPUY SPINE INC VIPER2 LORDOTIC ROD-85MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186788085
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: additional product codes: mnh, kwp, mni, kwq, and osh.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 the primary posterior fusion was performed.On (b)(6) 2021 it was found that the rod had broken off.The patient was scheduled to undergo a revision procedure on (b)(6) 2021; it is unknown if the procedure occurred as planned.This report is for a viper rod.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Device report from synthes japan reports an event as follows: it was reported that on (b)(6) 2021 the primary posterior fusion was performed.On (b)(6) 2021 it was found that the rod had broken off and the screw had loosened.A revision procedure was performed on (b)(6) 2021.The broken titanium rod was replaced with a cobalt rod.Concomitant devices: unknown locking/set screw (part# unknown, lot# unknown, qty unknown).Conn o/o sd top ntch 5.5x5.5 t (part# 179771555, lot# unknown, qty two).This report is for a viper rod.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 LORDOTIC ROD-85MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12342002
Report Number1526439-2021-01726
Device Sequence Number19967376
Product Code NKB
UDI-Device Identifier10705034131825
UDI-Public(01)10705034131825
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186788085
Device Catalogue Number186788085
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer09/05/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/17/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONN O/O SD TOP NTCH 5.5X5.5 T; UNKNOWN LOCKING/SET SCREWS; VIPER TI SAI POLY 8X80MM; VIPER TI SAI POLY 8X80MM; VIPER2 LORDOTIC ROD-85MM
Outcome Attributed to Adverse Event Required Intervention;